Mathematica 9 is now available

Wolfram Library Archive


Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings
Title

Mathematica Package for Analysis and Control of Chaos in Nonlinear Systems
Author

Andrés Iglesias
Organization: University of Cantabria
Department: Department of Applied Mathematics and Computational Science
Journal / Anthology

Computers in Physics
Year: 1998
Volume: 12
Issue: 6
Page range: 608-619
Description

In this article a symbolic Mathematica package for analysis and control of chaos in discrete and continuous nonlinear systems is presented. We start by presenting the main properties of chaos and describing some commands with which to obtain qualitative and quantitative measures of chaos, such as the bifurcation diagram and the Lyapunov exponents, respectively. Then we analyze the problem of chaos control and suppression, illustrating the different methodologies proposed in the literature by means of two representative algorithms (linear feedback control and suppression by perturbing the system variables). A novel analytical treatment of these algorithms using the symbolic capabilities of Mathematica is also presented. Well known one- and two-dimensional maps (the logistic and Hénon maps) and flows (the Duffing and Rössler systems) are used throughout the article to illustrate the concepts and algorithms.
Subject

*Mathematics > Calculus and Analysis > Dynamical Systems